Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 49, NWS Gray, ME

April 9, 2016

NWS Gray, ME issued this small craft advisory at Apr 9, 2016, 3:17 AM EDT. It took effect at Apr 9, 2016, 10:53 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 3:17 AM EDT (07:17 UTC)
In effect from
Apr 9, 2016, 10:53 AM EDT
Expired
Apr 10, 2016, 10:21 AM EDT
In force
23 hr
Issued by
NWS Gray, ME

The text

As transmitted.

079 
WHUS71 KGYX 090717
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
317 AM EDT SAT APR 9 2016

...STRONGER NORTHERLY WINDS EXPECTED TONIGHT...

.LARGE SWELLS CONTINUE OVER THE WATERS THIS MORNING. NORTHERLY
WINDS WILL STRENGTHEN TONIGHT AND COULD APPROACH GALE FORCE
OVERNIGHT TONIGHT AWAY FROM SHORE.

ANZ150-152-154-092130-
/O.CAN.KGYX.SC.Y.0047.000000T0000Z-160409T1600Z/
/O.NEW.KGYX.SW.Y.0009.160409T0717Z-160409T1600Z/
/O.NEW.KGYX.GL.A.0009.160410T0200Z-160410T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
317 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON
EDT TODAY...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL NOON EDT
TODAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ151-153-092130-
/O.CAN.KGYX.SC.Y.0048.000000T0000Z-160409T1600Z/
/O.NEW.KGYX.SC.Y.0049.160410T0200Z-160410T1600Z/
PENOBSCOT BAY-CASCO BAY-
317 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
444 
WHUS71 KGYX 091453
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1053 AM EDT SAT APR 9 2016

ANZ152-154-100500-
/O.CAN.KGYX.SW.Y.0009.000000T0000Z-160409T1600Z/
/O.EXB.KGYX.SC.Y.0049.160409T1453Z-160410T2100Z/
/O.UPG.KGYX.GL.A.0009.160410T0200Z-160410T1200Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1053 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SUNDAY.THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-100500-
/O.CAN.KGYX.SW.Y.0009.000000T0000Z-160409T1600Z/
/O.EXB.KGYX.SC.Y.0049.160409T1453Z-160410T0400Z/
/O.EXT.KGYX.GL.A.0009.160410T0400Z-160410T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
1053 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ153-100500-
/O.EXT.KGYX.SC.Y.0049.160409T1453Z-160410T1200Z/
CASCO BAY-
1053 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-100500-
/O.EXT.KGYX.SC.Y.0049.160410T0000Z-160410T1600Z/
PENOBSCOT BAY-
1053 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
NOON EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
109 
WHUS71 KGYX 091915
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
315 PM EDT SAT APR 9 2016

ANZ150-100915-
/O.EXT.KGYX.SC.Y.0049.000000T0000Z-160410T2100Z/
/O.CAN.KGYX.GL.A.0009.160410T0400Z-160410T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
315 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE
WATCH.

* WINDS...NORTHWEST 20 TO 30 KT. A FEW GUSTS AROUND 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ152-154-100915-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T2100Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. A FEW
  GUSTS AROUND 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-100915-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T1200Z/
CASCO BAY-
315 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-100915-
/O.CON.KGYX.SC.Y.0049.160410T0000Z-160410T1600Z/
PENOBSCOT BAY-
315 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON EDT SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
867 
WHUS71 KGYX 100727
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
327 AM EDT SUN APR 10 2016



ANZ150-152-154-102100-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
327 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-101200-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T1200Z/
CASCO BAY-
327 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-101600-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T1600Z/
PENOBSCOT BAY-
327 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
133 
WHUS71 KGYX 101202
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
802 AM EDT SUN APR 10 2016

ANZ153-101315-
/O.EXP.KGYX.SC.Y.0049.000000T0000Z-160410T1200Z/
CASCO BAY-
802 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ANZ150-152-154-102100-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
802 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-101600-
/O.CON.KGYX.SC.Y.0049.000000T0000Z-160410T1600Z/
PENOBSCOT BAY-
802 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
971 
WHUS71 KGYX 101421
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1021 AM EDT SUN APR 10 2016

ANZ150-152-154-101530-
/O.CAN.KGYX.SC.Y.0049.000000T0000Z-160410T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1021 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ151-101530-
/O.CAN.KGYX.SC.Y.0049.000000T0000Z-160410T1600Z/
PENOBSCOT BAY-
1021 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:16 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 9, 3:16 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
316 AM EDT SAT APR 9 2016

.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE EASTERN GREAT LAKES WILL TRACK
SOUTH OF NEW ENGLAND TODAY AND STRENGTHEN AS IT HEADS NORTHEAST
TOWARD NOVA SCOTIA TONIGHT. THE TRACK OF THIS LOW SHOULD BE FAR
ENOUGH AWAY TO AVOID ANY SNOW FOR OUR AREA BUT AN INCREASING
NORTHERLY WIND TONIGHT WILL BRING COLD AIR INTO THE AREA. COLD
WEATHER CONTINUES SUNDAY AS HIGH PRESSURE MOVES ACROSS THE AREA. A
WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA EARLY MONDAY
BRINGING A PERIOD OF LIGHT SNOW AND RAIN WITH TEMPERATURES WARMING
BEHIND THE FRONT. A SLOW MOVING COLD FRONT MOVES INTO THE AREA
MONDAY NIGHT AND EVENTUALLY PUSHES OFFSHORE BY TUESDAY EVENING.
EXPECT PERIODS OF SHOWERS AS THE FRONT REMAINS NEAR THE AREA. HIGH
PRESSURE BUILDS SOUTHWARD OUT OF CANADA ON WEDNESDAY AND REMAINS
OVER THE AREA THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /TODAY/...
LARGE UPPER TROUGH NOW WELL IN PLACE ACROSS THE NORTHEASTERN
UNITED STATES FROM THE GREAT LAKES TO EASTERN CANADA. A WAVE ON
THE BACK SIDE OF THIS TROUGH WILL ROTATE AROUND THE BASE OF THE
TROUGH CAUSING SURFACE LOW PRESSURE TO FORM AND MOVE EAST TO THE
SOUTH OF NEW ENGLAND TODAY AND THEN CURVE TOWARD NOVA SCOTIA
TONIGHT. THE STORM TRACK SHOULD BE FAR ENOUGH SOUTH TO AVOID ANY
SNOWFALL IN NEW HAMPSHIRE AND MAINE... THOUGH THERE WILL BE
INCREASING CLOUDS IN SOUTHERN AREAS LATER IN THE DAY. TEMPERATURES
WILL BE COOLER TODAY... GENERALLY IN THE 40S. AS THE LOW
STRENGTHENS SOUTH OF NEW ENGLAND THIS EVENING EXPECT NORTHERLY
WINDS TO DEVELOP LATER IN THE DAY.

&&

.SHORT TERM /TONIGHT AND SUNDAY/...
LOW PRESSURE STRENGTHENS AND CURVES NORTHWARD TOWARD NOVA SCOTIA
TONIGHT. AS IT DOES SO EXPECT NORTHERLY WINDS TO STRENGTHEN
PARTICULARLY OVER EASTERN PARTS OF THE FORECAST AREA ALONG THE
MIDCOAST OVERNIGHT. THESE NORTHERLY WINDS WILL BE DRAGGING IN
COLDER AIR FROM CANADA. TEMPERATURES WILL DROP INTO THE TEENS AND
20S TONIGHT BUT THE PERSISTENT WINDS SHOULD PREVENT GOOD
RADIATIONAL COOLING CONDITIONS. OTHERWISE TEMPERATURES WOULD FALL
MUCH COLDER. RECORD LOW TEMPERATURE IS 17 DEGREES AT CONCORD AND
PORTLAND FOR APRIL 10 AND CURRENT FORECAST KEEPS BOTH LOCATIONS
ABOVE THAT NUMBER DUE TO THE BETTER MIXING FROM THE OVERNIGHT WINDS.

HIGH PRESSURE BUILDS IN FROM THE WEST FOR SUNDAY SO EXPECT WINDS
TO DIMINISH BUT IT WILL STILL BE COLD. HIGH TEMPERATURES WILL
RANGE FROM THE UPPER 30S TO MID 40S DESPITE THE SUNSHINE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS DIVERGE WITH WEATHER PATTERN FOR THE MIDDLE OF NEXT WEEK.

AS A WARM FRONT APPROACHES THE REGION SUNDAY NIGHT...EXPECT MAINLY
SNOW AND A SNOW AND RAIN MIX TO BREAK OUT ACROSS THE REGION AS
TEMPERATURES AND DEW POINTS WILL BE NEAR OR BELOW FREEZING AT THE
ONSET OF THE PRECIPITATION.

A MOIST SOUTHERLY FLOW WILL KEEP RAIN ACROSS THE REGION ON
MONDAY...WITH A VERY SLOW MOVING COLD FRONT KEEPING THE
PRECIPIATION LINGERING OVER THE REGION ON TUESDAY. THE
PRECIPITATION MAY END AS A PERIOD OF SNOW OVER SOUTHERN AREAS AS
THE SYSTEM SLIPS OFFSHORE AND COLDER AIR BUILDS INTO THE REGION.

THE BIG QUESTION IS WHETHER THE MODELS WILL CONTINUE TO FLIP FLOP
WITH THE OFFSHORE CUTOFF LOW. THE 00Z RUN WAS A LITTLE MORE
PROGRESSIVE WITH THE GGEM/EURO AND OPERATION GFS SOLUTIONS.
HOWEVER...THE ENSEMBLES STILL SUGGEST PRECIPITATION LINGERING AT
LEAST ALONG THE COASTLINE FOR MUCH OF THE WORKWEEK DUE TO A MOIST
FLOW ASSOCIATED WITH THE OFFSHORE SYSTEM. CONFIDENCE LEVELS DURING
THIS PART OF THE FORECAST ARE ON THE LOW SIDE.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...SHOULD SEE A WIND SHIFT TO NORTHERLY WINDS FROM NORTH
TO SOUTH AS THE DAY GOES ON TODAY. THESE WINDS WILL STRENGTHEN
THIS EVENING ESPECIALLY ALONG COASTAL MAINE WHERE GUSTS TO 20 OR
25 KT ARE POSSIBLE. EXPECT VFR CONDITIONS THROUGHOUT.

LONG TERM...CONDITIONS WILL BE DETEORATING TO IFR SUNDAY NIGHT
WITH THE ADVANCE OF SNOW AND RAIN MIX INTO THE REGION. THE PRECIP
WILL CHANGE TO ALL RAIN MONDAY...CONTINUING MAINLY IFR CONDITIONS.
MOST OF THE LOW CEILINGS AND LOW VISIBILITIES SHIFT TO THE COAST
FOR THE MIDWEEK PERIOD WITH IFR CONDITIONS FURTHER TO THE NORTH.

&&

.MARINE...
SHORT TERM...WAVES HAVE BEEN SLOW TO SUBSIDE OVER THE GULF OF
MAINE AFTER THE LAST STORM. STILL HAVE SOME 10 FT SWELLS OVER THE
OUTER WATERS SO THE SMALL CRAFT ADVISORY THERE WILL REMAIN UNTIL
NOON... ALTHOUGH IT HAS BEEN CONVERTED TO A SMALL CRAFT FOR SEAS.
EXPECT WINDS TO INCREASE TONIGHT OUT OF THE NORTH AS OFFSHORE LOW
PRESSURE STRENGTHENS AND CURVES UP TOWARD NOVA SCOTIA. THERE IS
THE POTENTIAL FOR GALE FORCE GUSTS OVER THE OUTER WATERS THOUGH
CONFIDENCE IS TOO LOW FOR A GALE WARNING AT THIS TIME. ALTHOUGH
COLD ADVECTION PROMOTES GOOD MIXING TONIGHT... THE FORECAST WIND
SPEEDS ARE BORDERLINE FOR GALES. AS A RESULT A GALE WATCH HAS
BEEN ISSUED TO HIGHLIGHT THE THREAT.

LONG TERM...SCA CONDITIONS AND POSSIBLY GALES MAY OCCUR MONDAY
ALONG WITH THE PASSAGE OF A WARM FRONT AS WINDS BECOME ALIGNED
FROM THE SOUTHWEST. SCA CONDITIONS LIKELY THROUGH MIDWEEK AS WELL
AS A SYSTEM OFF THE EASTERN SEABOARD WILL KEEP THE WAVES UP
THROUGH THE PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO NOON EDT
     SUNDAY FOR ANZ151-153.
     GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR ANZ150-
     152-154.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
     FOR ANZ150-152-154.

&&

NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CANNON
Hazardous weather outlook, Apr 9, 3:02 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
302 AM EDT SAT APR 9 2016

ANZ153-MEZ007>009-012>014-018>028-NHZ001>015-100715-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
302 AM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-100715-
PENOBSCOT BAY-
302 AM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-100715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
302 AM EDT SAT APR 9 2016

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:12 PM EDTSmall Craft AdvisoryGYX7 hr
Apr 9, 3:17 AM EDTGale WatchGYX12 hr
Apr 9, 3:17 AM EDTSmall Craft Advisory for Hazardous SeasGYX8 hr
Apr 9, 3:34 PM EDTCoastal Flood AdvisoryGYXCumberland, York11 hr

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.